Iowa, 2006

Hail in Iowa, June 19, 2006

June 19, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 19, 2:25 AM CST, 0 minutes earlier.

Area forecast discussion, Jun 19, 2:25 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT MON JUN 19 2006

.DISCUSSION...

FORECAST CONCERNS CENTER AROUND ONGOING CONVECTION AND THEN TSTM
CHANCES OVERNIGHT TONIGHT.

HAVE HAD A FEW DESCENT CELLS EARLY THIS MORNING ACROSS SOUTHWESTERN
IOWA IN ASSOCIATION WITH INCREASING ASCENT FROM LEFT EXIT REGION OF
300MB JET. ALSO HAVE A FEW ISOLATED YET WEAK STORMS ACROSS SOUTH
CENTRAL NEBRASKA THAT HAVE BEEN MOVING INTO FAR SWRN COUNTIES. THESE
STORMS ARE NORTH OF THE WEAK SFC BOUNDARY THAT EXTENDS FM LOW PRES
OVR SERN CO THRU NORTHERN KANSAS AND INTO THE FAR NWRN CORNER OF
MISSOURI. STORMS ACROSS SOUTH CENTRAL NEBRASKA ARE IN ASSOCIATION
WITH STRONG ISENTROPIC LIFT. EXPECT ACTIVITY TO CONTINUE FOR A FEW
MORE HOURS AS NOSE OF SWRLY LOW LEVEL JET NUDGES INTO SERN NEB THRU
11Z OR SO AND FORCING FM UPPER LEVEL JET MOVES OVER THE AREA.

AFTER THIS EVENTUALLY MOVES OUT THIS MORNING...SHOULD SEE A FAIRLY
DESCENT DAY WITH SFC HIGH PRESSURE MOVING THRU TO DRY THINGS OUT AS
WEAK SHORTWAVE MID LEVEL RIDGING TAKES PLACE. THIS IS SHORT LIVED
WITH RETURN FLOW SETTING UP BY 00Z TUE. LEE SIDE SFC LOW DEVELOPS
ACROSS THE HIGH PLAINS LATER TODAY IN RESPONSE TO MID LEVEL
SHORTWAVE. THIS SHORTWAVE WILL MOVE ACROSS NEBRASKA OVERNIGHT
TONIGHT AND AS LOW LEVEL JET INCREASES...SHOULD SEE A GOOD CHANCE AT
OVERNIGHT CONVECTION ACROSS MUCH OF THE REGION IN WARM AIR ADVECTION
ZONE AHEAD OF THE SFC LOW. THINK MUCH OF THE ACTIVITY OVER ERN
NEB/SWRN IA WILL HOLD OFF UNTIL AFTER 06Z AS WE AWAIT MOISTURE
RETURN. MCS ACTIVITY COULD ROLL IN OFF THE HIGH PLAINS AS WELL.

CONVECTION WILL MOST LIKELY BE ONGOING THRU MID MORNING TUESDAY. SFC
LOW MOVES DIRECTLY OVER THE FORECAST AREA DURING THE DAYTIME HOURS
TUESDAY AND DRAGS CDFNT INTO SWRN KS. DEPENDING ON REMNANT CLOUD
COVER FM MORNING CONVECTION...SHOULD SEE HIGH SURFACE BASED
INSTABILITY AHEAD OF THIS LOW IF TEMPS CAN REBOUND. COULD SEE A FEW
STORMS FIRE ACROSS ERN PORTIONS OF THE FORECAST AREA TUE AFTERNOON
ALONG AND AHEAD OF THE SFC FRONT. THIS FRONT SHOULD BE SOUTH OF THE
FORECAST AREA BY 12Z WED. WESTERLIES ARE NOT GOING TO BE ENOUGH TO
PUSH THIS BOUNDARY OUT OF THE REGION FOR A FEW DAYS AND THEREFORE
THE FRONT STALLS TO OUR SOUTH. MODELS INDICATE A SHORTWAVE MOVING
THRU THE WESTERLIES BY LATE WED AND DEVELOP QUITE A BIT OF QPF
OVERNIGHT WED INTO THU MORNING ALONG AND NORTH OF THIS BOUNDARY.

NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED. UPPER FLOW BECOMES
MORE NWRLY BY LATE IN THE WORK WEEK AS HIGH PRESSURE RIDGE BEGINS TO
BUILD OVER THE SOUTHWESTERN CONUS. COULD BE A SHORTWAVE OR TWO
MOVING THRU THIS NWRLY FLOW SO HAVE LEFT CHANCE OF PCPN IN TO COVER
THIS. UPPER LEVEL TROF MOVES OVER THE GREAT LAKES REGION FOR THE
WEEKEND AND SFC HIGH PRESSURE BUILDS IN FROM OUR NORTHEAST. SHOULD
SEE COOLER AND DRY CONDITIONS FOR THE WEEKEND IF THAT SCENARIO PANS
OUT.
&&

OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS
Hazardous weather outlook, Jun 18, 4:37 PM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT SUN JUN 18 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT SUN JUN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE
OUTLOOK AREA TONIGHT. THE STRONGEST STORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.

SURFACE LOW PRESSURE WAS OVER SOUTHWEST NEBRASKA...WITH A WARM
FRONT STRETCHING EASTWARD TOWARD LINCOLN AND NEBRASKA CITY INTO
SOUTHWEST IOWA. DAYTIME HEATING WITH TEMPERATURES IN THE UPPER
80S...SURFACE DEWPOINTS IN THE 50S AND 60S AND THE LOCATION OF THE
FRONTAL BOUNDARY SHOULD PROVIDE A LOW LEVEL FOCUS FOR CONVECTION.
IN ADDITION...A JET MAX WITH THE MID LEVEL TROUGH...POOLING OF
DEEPER MOISTURE...AND THETA-E ADVECTION OVER THE OUTLOOK AREA MAY
INCREASE THUNDERSTORM COVERAGE.

ONGOING CONVECTION ACROSS NORTHERN NEBRASKA INTO NORTHERN IOWA
SHOULD CONTINUE AND SHIFT INTO IOWA AS THESE ARE ALONG THE
SOUTHERN EDGE OF THE WESTERLIES AND ASSOCIATED WITH THE MID LEVEL
TROUGH. THE MAIN HAZARD WITH THESE STORMS SHOULD BE LIGHTNING WITH
SMALL HAIL AND GUSTY WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 08:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Montgomery

When
June 19, 2:25 AM CST
Where
Montgomery County, 2 mi W of Elliott
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.150, -95.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515367.